What causes reddish lesions on hands?
Kindly upload an Image
Hello. Thank you for writing to us.
I am Dr.Kakkar (Dermatologist and Venereologist). I have read your question and I have noted your concern.
I request you to kindly upload a few Images of the skin condition so that I am able to guide you better. You may upload images at "Reports Section" Or you may mail me at YYYY@YYYY with the subject line as Attention:Dr.Kakkar
Also let me know what is your most recent CD 4 count? How long since you notice these spots?
I have also had bilateral hip replacement and was subsequently diagnosed with spinal stenosis, four degenerated discs. As a result I was prescribed ZORVOLEX as an anti-inflammatory.
Shortly after the redness began, and in addition I had small eruptions like cuts/blisters that accompanied some of the red spots.
I researched ZORVOLEX and found that a small percentage of patients respond with drug eruptions?
How long would I have to cease medication to eliminate that connection? I am certain these are not surface abrasions or rash and am concerned that it is a symptom of something else.
I saw my Doctor in San Francisco last month..had a biopsy which indicated these were perhaps pre-cancerous which I do NOT believe to be the case. My experience has always been that dermatology is the least accurate diagnostic medicine of all...at best Doctors seem to venture a guess and often have no definitive answer. Do you have any idea what this might be? Thank you.
A photosensitvity reaction to either ART or Hiv associated PCT
Yes, dermatology is not a perfect science because different clinical conditions can present with similar signs and symptoms and a dermatologist has to keep most likely possibilities that are in sync with the underlying condition.
Your skin lesions are in a photodistributed location and are bilateral.
Though cancers like kaposi sacoma and lymphoma are more common in Hiv patients and can present with red patches and infiltrated plaques, I rule out kaposi sacrcoma (KS) because the lesions in KS are mostly distributed to head, neck and mucosae.
I would keep a possibility of either photosensitvity to ART drugs Or an Hiv associated porphyria cutanea tarda (PCT) due to liver involvement with Hiv, rather than a grave diagnosis of cancer. Moreover cancers are more common in patients with very low CD 4 counts (<50 cells). Your count is quite Ok.
I suggest you to continue with the topical steroid and use a sunscreen on exposed skin during the day.
Kindly get back to me if you have further query.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes neuropathy in hands
- What causes lesions on legs
- What causes sticky hands
- What causes smelly hands
- What are the causes of wet hands
- What causes lesions on tongue
- What causes lesions in the bladder
- What causes uterine lesions
- What causes reddish lesions on testicles
- What causes lesions on gallbladder